Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 3, 2017, 6:21 PM CDT for Foard County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- May 3, 2017, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS84 KOUN 032321
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT WED MAY 3 2017
TXZ084-087-032345-
Foard TX-Knox TX-
621 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Foard and northwestern
Knox Counties Until 645 PM CDT...
AT 619 PM CDT, a strong thunderstorm was located near Swearingen,
moving southeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3423 10004 3376 9969 3363 9998 3366 10000
3383 10000 3384 10005
TIME...MOT...LOC 2319Z 332DEG 46KT 3412 10010
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:21 PM CDT, 0 minutes earlier.
Area forecast discussion, May 3, 6:21 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Norman OK 621 PM CDT Wed May 3 2017 .AVIATION... 0Z TAFs - VFR/low VFR ceilings are expected this TAF period with skies clearing Thursday. Winds will decrease this evening. Scattered showers and some storms will affect portions of western OK and western north Texas this evening into tonight. && .PREV DISCUSSION... /issued 320 PM CDT Wed May 3 2017/ DISCUSSION... A shortwave moving southeast on the back side of the longwave trough will approach northwest Oklahoma this evening. Showers have already developed in southwest Kansas and will be moving into the forecast area soon. Models, both synoptic and high-resolution, are quite consistent in bringing these scattered showers and storms into northwestern and west-central Oklahoma this evening, so have increased POPs across the west for this evening. Despite the cool post-frontal airmass, mid-level lapse rates are high and there is a decent amount of instability available. So although the chance of severe weather is low, there could be some areas where the storms produce small hail. After this system moves by, we will primarily be under the influence of the large ridge currently over the Rockies that will only slowly move toward the Plains. During this time period, no significant precipitation chances are expected. With the current model projections, we may start seeing precipitation associated with this as early as Tuesday afternoon, but more likely after that. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 46 69 47 72 / 10 0 0 0 Hobart OK 46 70 45 75 / 30 0 0 0 Wichita Falls TX 48 73 48 77 / 20 0 0 0 Gage OK 43 68 43 75 / 20 0 0 0 Ponca City OK 44 68 45 72 / 10 10 0 0 Durant OK 47 70 49 74 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/25/25
Hazardous weather outlook, May 3, 11:51 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Wed May 3 2017 OKZ004>048-050>052-TXZ083>090-041700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Wed May 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible between 3 PM this afternoon to 9 PM this evening, primarily across northwest and west-central Oklahoma. Small hail will be the primary hazard with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, May 3, 12:35 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1235 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL KREMLIN 36.55N 97.83W
05/02/2017 E1.00 INCH GARFIELD OK POST OFFICE
&&
MBSSpecial weather statement, May 3, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT WED MAY 3 2017
TXZ084-087-032345-
Foard TX-Knox TX-
621 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Foard and northwestern
Knox Counties Until 645 PM CDT...
AT 619 PM CDT, a strong thunderstorm was located near Swearingen,
moving southeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3423 10004 3376 9969 3363 9998 3366 10000
3383 10000 3384 10005
TIME...MOT...LOC 2319Z 332DEG 46KT 3412 10010
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:45 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| May 2, 10:09 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 43 min |
| May 2, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 39 min |
| May 2, 10:24 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 36 min |
| May 2, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 39 min |
| May 2, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 52 min |
| May 2, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 45 min |
| May 2, 11:17 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| May 2, 11:30 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| May 2, 11:39 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 52 min |
| May 2, 11:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| May 2, 11:54 PM CDT | Special Weather Statement | OUN | Noble | 21 min |
| May 3, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 45 min |
| May 3, 12:22 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 53 min |
| May 3, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 56 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 53 min |
| May 3, 1:10 AM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| May 3, 1:56 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| May 3, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 49 min |
| May 3, 3:06 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 4 hr |
| May 3, 3:17 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield | 4 hr |
| May 3, 7:00 AM CDT | Special Weather Statement | OUN | Coal | 45 min |
| May 3, 7:43 AM CDT | Special Weather Statement | OUN | Coal | 17 min |
| May 3, 7:57 AM CDT | Special Weather Statement | OUN | Atoka | 48 min |
| May 3, 9:26 AM CDT | Special Weather Statement | OUN | Marshall | 49 min |
| May 3, 10:35 AM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| May 3, 11:14 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 3, 6:46 PM CDT | Special Weather Statement | OUN | Knox | 29 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.